Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 40, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at May 9, 2021, 3:03 AM EDT. It took effect at May 9, 2021, 7:00 PM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2021, 3:03 AM EDT (07:03 UTC)
- In effect from
- May 9, 2021, 7:00 PM EDT
- Expired
- May 10, 2021, 5:54 PM EDT
- In force
- 23 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
105 WHUS72 KILM 090703 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 303 AM EDT Sun May 9 2021 AMZ250-252-254-256-092000- /O.NEW.KILM.SC.Y.0040.210509T2300Z-210510T1100Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 303 AM EDT Sun May 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EDT MONDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft expected. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...From 7 PM this evening to 7 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
089 WHUS72 KILM 091949 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 349 PM EDT Sun May 9 2021 AMZ250-252-254-256-100800- /O.EXT.KILM.SC.Y.0040.210509T2300Z-210511T0000Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 349 PM EDT Sun May 9 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 8 PM EDT MONDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft expected. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...From 7 PM this evening to 8 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ IGB
006 WHUS72 KILM 100738 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 338 AM EDT Mon May 10 2021 AMZ250-252-254-256-101545- /O.CON.KILM.SC.Y.0040.000000T0000Z-210511T0000Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 338 AM EDT Mon May 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt, 30 kt off Cape Fear this morning. Seas 3 to 6 ft, highest in the vicinity of Cape Fear. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ dch
894 WHUS72 KILM 101325 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 925 AM EDT Mon May 10 2021 AMZ250-252-254-256-102000- /O.CON.KILM.SC.Y.0040.000000T0000Z-210511T0000Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 925 AM EDT Mon May 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
921 WHUS72 KILM 101912 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 312 PM EDT Mon May 10 2021 AMZ250-252-254-256-110000- /O.CON.KILM.SC.Y.0040.000000T0000Z-210511T0000Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 312 PM EDT Mon May 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
763 WHUS72 KILM 102154 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 554 PM EDT Mon May 10 2021 AMZ250-252-254-256-102300- /O.CAN.KILM.SC.Y.0040.000000T0000Z-210511T0000Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 554 PM EDT Mon May 10 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ 9
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at May 9, 1:29 AM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 9, 1:29 AM EDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 129 AM EDT Sun May 9 2021 .SYNOPSIS... A weak warm front will lift across the area on Sunday. A cold front will bring a chance of showers and thunderstorms Monday night followed by cooler air through mid-week and a chance of more rain mid-week, as a front stalls nearby. && .NEAR TERM /THROUGH MONDAY/... Upper level ridge with stable dry air in place over the Carolinas will bring benign weather over the next 36 hours. Surface high pressure system moving across the southeast will bring a wind today will bring a wind shift from the west to the northwest with variable directions overnight before a return to southerly flow overnight into Sunday. With a lingering pressure gradient between the SE high pressure and a low pressure system moving across the NE, gusty winds as high as 25 to 30 mph across the area is possible through sunset this evening. Temperatures and moisture (dew points) increase into Sunday with the return of south winds with wind gust potential once again as another low pressure system moves across the Ohio River valley. No chances for precipitation expected. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/... A broad shortwave trough will move across the region Monday with the surface front moving across late Monday. Good chance to even likely pops remain in place with the system via excellent forcing and decent moisture. A marginal risk for severe weather is in place as well for some areas moreso northern counties. Some differences in the forecast for Tuesday as parts of guidance wants to paint a drier scenario while others keep the front around along with higher moisture. Have opted to address with low chance pops. The battle for summer and spring like temperatures continues with summer values Monday and much cooler (lower to middle 70s) Tuesday. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... A seemingly fine line between a drier forecast and rather unsettled scenario as medium range continues to struggle with the position of a front to the south and its associated moisture. The ECMWF is drier with the GFS the wetter of the two even advertising cyclogenesis offshore later in the period. Citing collaboration with adjacent offices maintained the gradient of higher pops south with a mention elsewhere. Temperatures of course will be highly dependent on the eventual moisture layout but overall a bit below normal. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... VFR through the 06Z TAF period. Main story will be gusty winds again this aftn, this time out of the SSW and gusting up to around 25 kt ahead of an approaching cold front. Mainly high clouds this TAF cycle, but this afternoon will likely see FEW050 in heating, co-joining sheets of thin cirrus. Some low-level shear also possible tonight over inland areas. Extended Outlook...Cold front approaches Monday with chance for sub-VFR conditions and precipitation Monday night through early Tuesday, and again Wednesday and Thursday. && .MARINE... Through Sunday Night...Seas between 2 and 4 feet with wind gusts approaching 25 kts will create marginally hazardous conditions for inexperienced mariners and smaller water craft for the NC coastal waters through this evening. Conditions improve overnight with seas around 2 to 3 feet calming but variable shifting winds under 10 kts. Ahead of an approaching cold front to start the week, seas will increase as high as 4 to 6 feet Sunday night with SSW winds 20 kts gusting to 30 kts. These conditions will likely create another round of hazards for near shore boating interests. Monday through Thursday...A decent southwest flow will be in place Monday on the order of 15-20 knots ahead of a cold front. The persistence and modest strength of this fetch will probably lead to a marginal Small Craft Advisory. Beyond Monday it seems a northeast to perhaps easterly flow at times will be in place. Wind speeds will be 10-15 knots perhaps a bit stronger at times. Significant seas are indicative of the winds with a healthy 3-5 feet possibly higher at times especially later in time. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...ILM NEAR TERM...MCK SHORT TERM...SHK LONG TERM...SHK AVIATION...08/MAS MARINE...MCK/SHK
Hazardous weather outlook, May 8, 8:37 PM EDT, 6 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 837 PM EDT Sat May 8 2021 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059- 100045- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- 837 PM EDT Sat May 8 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-100045- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 837 PM EDT Sat May 8 2021 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Small Craft Advisory likely Sunday night and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 8
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:42 PM EDT | Beach Hazards Statement | ILM | New Hanover, Pender | 24 hr |
| May 9, 7:42 PM EDT | Rip Current Statement | ILM | Brunswick | 24 hr |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.